MAUDE Adverse Event Report: BD CARIBE, LTD BD TRUCOUNT; COUNTER, DIFFERENTIAL CELL

BD CARIBE, LTD BD TRUCOUNT; COUNTER, DIFFERENTIAL CELL
Catalog Number 663028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that during use of bd trucount¿ tubes, erroneous final laboratory result from the bd product were reported to a clinician.No patient impact reported.The following information was provided by the initial reporter: variable counting of beads in the trucount tube.It was reported that quantification of lymphocytes, counted on facs lyric for 5 minutes.We expected about 20,000 beads but got 81,000 beads¿four times too many beads.The sample was set up again, and the result was as expected (see attached file on atg patient from july 13).This was discovered in a sample that was set up to be counted for 5 minutes, which made it easier to detect since the bead count was so high.However, we have seen this problem a couple of times before.One of these was discovered when the requester called and questioned the results we had issued; they were lower than what the requester expected.Upon reanalysis, the answer was more as expected, and it turned out there were too many beads in the first run (see attached plot from june 3).There is a significant uncertainty here regarding how often this may have happened without being detected.It¿s not like we always have previous test results to compare with.When did the incident occur? - during use.
 
Additional Manufacturer Narrative
H.6 investigation summary: based on the investigation results, the reported issue of high bead count in bd trucount¿ tubes was confirmed.Customer-provided data supported the complaint condition, although the issue could not be replicated during internal testing of retain samples.Investigation activities performed: returned sample/data: no physical sample was returned; however, customer provided data confirmed high bead count than expected.Retain sample testing: testing on retain samples for lot 24328 showed a bead count of (b)(4), which is within expected variance and did not replicate the reported condition.Device history review (dhr): batch 24328 was reviewed.Manufacturing complied with all specifications.Pellet lot 4191214 passed incoming inspection with a mean bead count of (b)(4) beads per pellet.Risk review: existing risk controls address bead variability; hazard identified as potential for inaccurate results.The potential cause and/or resolution could not be determined because the condition could not be replicated during retain sample testing.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that during use of bd trucount¿ tubes, erroneous final laboratory result from the bd product were reported to a clinician.No patient impact reported.The following information was provided by the initial reporter: variable counting of beads in the trucount tube.It was reported that quantification of lymphocytes, counted on facs lyric for 5 minutes.We expected about 20,000 beads but got 81,000 beads¿four times too many beads.The sample was set up again, and the result was as expected.This was discovered in a sample that was set up to be counted for 5 minutes, which made it easier to detect since the bead count was so high.However, we have seen this problem a couple of times before.One of these was discovered when the requester called and questioned the results we had issued; they were lower than what the requester expected.Upon reanalysis, the answer was more as expected, and it turned out there were too many beads in the first run.There is a significant uncertainty here regarding how often this may have happened without being detected.It¿s not like we always have previous test results to compare with.When did the incident occur? - during use.

Brand Name
BD TRUCOUNT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BD CARIBE, LTD
vicks drive
lot no. 1
cayey PR
Manufacturer (Section G)
BD CARIBE, LTD
vicks drive
lot no. 1
cayey PR
Manufacturer Contact
fahmy razak - mdr
vicks drive
lot no. 1
cayey, PR 
7877384245
MDR Report Key23804402
Report Number3008352382-2025-00004
Device Sequence Number15792758
Product Code GKZ
UDI-Device Identifier00382906630285
UDI-Public(01)00382906630285
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K970836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number663028
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown